MAUDE Adverse Event Report: ROCHE DIAGNOSTICS BILT3; DIAZO COLORIMETRY, BILIRUBIN

ROCHE DIAGNOSTICS BILT3; DIAZO COLORIMETRY, BILIRUBIN
Catalog Number 05795397190
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the customer's cobas 8000 cobas c 502 module is 17g4-03.The investigation reviewed the last calibration performed on 27-oct-2023; no issues were noted.The investigation reviewed the qc data from 01-oct-2023 to 03-nov-2023; the recoveries for both levels were within the +/- 2 standard deviation (sd ) range.The investigation reviewed the alarm trace provided; there were several "abnormal aspiration", "sample clot detected" and "sample short" alarms present in the trace.The investigation reviewed the reaction monitor of the initial run and rerun; the reaction monitor of the initial run seemed to show that not enough sample was pipetted; the reaction monitor of the rerun is inconspicuous.The customer stated that they had placed a false bottom tube on a normal rack and not on a rack that was defined for false bottom tubes.The investigation is ongoing.
 
Event or Problem Description
The initial reporter received a questionable bilt3 bilirubin total gen.3 result from one patient sample tested on the cobas 8000 cobas c 502 module.The patient sample was rerun because the result from the patient's previous sample was 156 umol/l.The initial result was 10.8 umol/l.The repeat result was 209.8 umol/l.
 
Additional Manufacturer Narrative
The investigation reviewed the customer's handling of patient samples.It was noted that the tube manufacturer's recommended centrifugation speed was 6000-15000g, but the speed on the preanalytical checklist is 3840.The investigation ruled out a general reagent issue because the calibration and qc results were acceptable.The investigation determined the event was consistent with a preanalytic issue at the customer site (reaction monitor of initial run looks like not enough sample was pipetted; sample short.Sample clot and abnormal aspiration alarms in the alarm trace; incorrect centrifugation speed; false bottom tube was placed on a rack not defined for false bottom tubes).Preanalytics are within the customer's responsibility.Product labeling states "false bottom tubes the instrument recognizes false bottom tubes by the rack id.¿ the rack must be assigned on the false bottom 1 tab of utility > system > rack assignment.¿the instrument handles all containers on this rack as false bottom tubes, regardless of their height." there was no indication of a device malfunction.

Brand Name
BILT3
Common Device Name
DIAZO COLORIMETRY, BILIRUBIN
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18210069
Report Number1823260-2023-03763
Device Sequence Number7373120
Product Code CIG
UDI-Device Identifier04015630928897
UDI-Public04015630928897
Combination Product (Y/N)Y
Initial Reporter CountryNL
PMA/510(K) Number
K131544
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue Number05795397190
Device Lot Number68886401
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2023
Supplement Date Received by Manufacturer11/29/2023
Initial Report FDA Received Date11/27/2023
Supplement Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown